Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Swollen legs, ankles with sores causing difficulty in walking, low appetite, on lasik and potassium pill. How do I proceed?

My mother s legs and ankles are swollen with minor sores, she went through this a couple of years ago also and we had wounded care nurses out to her home to attend to her. Now she can can barely walk, refuses to go to the hospital and in the last month has barely been eating and sleeps almost all of the time. The only medications she takes is lasik and a pottasium pill . She is 87 years old. What can I expect? I appreciate your time!
Asked On : Fri, 4 May 2012
Answers:  1 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Your mother seems to be malnourished and due to old age this could be due to poor diet.
Kindly rule out renal failure, hypoalbunemia, deep vein thrombosis,hypothyroidism in her case as you have mentioned swelling and minor sores on her legs. Do get her cardiac status evaluated as well.
She has been on diuretics (lasix) but it seems she is still in volume overload, so do take her to hospital and get her evaluated.
Answered: Fri, 4 May 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor